Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jun 17, 2021, 7:09 PM MDT for Laramie County, Wyoming. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2021, 7:09 PM MDT (01:09 UTC)
- Expired
- Jun 17, 2021, 7:45 PM MDT
- In force
- 36 min
- Issued by
- NWS Cheyenne, WY
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 14 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 4251 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
294
WWUS85 KCYS 180109
SPSCYS
Special Weather Statement
National Weather Service Cheyenne WY
709 PM MDT Thu Jun 17 2021
WYZ117-118-180145-
Central Laramie County WY-South Laramie Range Foothills WY-
709 PM MDT Thu Jun 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LARAMIE COUNTY
UNTIL 745 PM MDT...
At 708 PM MDT, Doppler radar was tracking a strong thunderstorm near
South Greeley, or near Cheyenne, moving east at 20 mph.
Wind gusts of 50 to 55 mph will be likely with this storm.
This storm will remain over mainly rural areas of south central
Laramie County, including the following locations...Fox Farm-College
and South Greeley High.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4102 10486 4111 10483 4113 10449 4100 10454
4100 10466
TIME...MOT...LOC 0108Z 274DEG 18KT 4106 10475
$$
JamskiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 17, 5:26 PM MDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 17, 5:26 PM MDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
526 PM MDT Thu Jun 17 2021
.SHORT TERM...(This evening through Saturday night)
Issued at 156 PM MDT Thu Jun 17 2021
High pressure continues to build off towards the eastern seaboard
as a nearly stationary frontal boundary draped across the Laramie
Range. Models have continued to trend towards some relief from
the record breaking heat as the blocking pattern degrades towards
zonal to northwest flow. Under this pattern, potential daytime
highs should return to more seasonable averages, in the mid 80s to
high 80s across the CWA. Might see some precipitation return to
the region beginning Saturday afternoon with decent moisture
advection, coupled with some instability from a series of
shortwave troughs digging southeasterly through the region.
Overall, the SREF is indicating an 80 percent chance for SBCAPE
values to be over 1000 J/kg across the CWA around 18z. However a
bunk of the energy shifts southward towards eastern Colorado as
the day progresses. Will need to monitor Saturday for any severe
potentials as we get closer to the weekend. Slight chance for
afternoon thunderstorms again on Sunday, as a positive tilted
trough digs to the southeast across plains.
.LONG TERM...(Sunday through Thursday)
Issued at 156 PM MDT Thu Jun 17 2021
In the wake of the trough axis early Monday, northwest flow and
height rises will keep things active as decent overall setup for
our convective storms for this time of year. By Tuesday, long
range models still differ on the movement of the Pacific Low off
the coast of CA with the GFS being progressive with the low moving
onshore off the Pacific Northwest Coast eastward through the
Northern US Rockies while the EURO has the dominant ridge over the
southwest stall it off the coast.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 521 PM MDT Thu Jun 17 2021
Wyoming TAFS...VFR. Wind gusts from 22 to 35 knots until 02Z, then
gusts to 23 knots after 15Z Friday.
Nebraska TAFS...VFR. Wind gusts to 20 knots at Chadron until 03Z,
then to 24 knots at Chadron, Alliance and Sidney after 15Z
Friday.
&&
.FIRE WEATHER...
Issued at 156 PM MDT Thu Jun 17 2021
Hot, breezy and mostly dry conditions will persist through the
remainder of the day today. Critically low humidities, winds and
high Haines indices will maintain high fire danger along and west
of the Laramie Range. Fuels are conducive to rapid fire growth in
the Sierra Madre, Snowy Range, North Laramie Range and South
Laramie Ranges to warrant Red Flag Warnings in effect till to 7
PM MDT. A weak front will bring cooler temperatures and lighter
winds Friday, followed by warmer temperatures and gusty winds
Saturday. At this time, Saturday does begin to drop closer to
critical fire weather levels with some stronger winds and
decreasing humidity values increasing concerns during that period.
Went ahead and held off on issuing any red flag warnings for
Saturday with some uncertainty for any isolated shower potentials
across the region. A stronger front will usher in much cooler
temperatures Sunday and Monday, along with scattered showers and
thunderstorms.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 7 PM MDT this evening for WYZ302-305-307-
309.
NE...None.
&&
SHORT TERM...MD
LONG TERM...MD/WM
AVIATION...RUBIN
FIRE WEATHER...MDHazardous weather outlook, Jun 17, 1:56 PM MDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 156 PM MDT Thu Jun 17 2021 NEZ002-003-019>021-054-055-095-096-WYZ102-107-108-118-119-182000- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County-Niobrara County- East Platte County-Goshen County-Central Laramie County- East Laramie County- 156 PM MDT Thu Jun 17 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Afternoon and evening chances of showers and thunderstorms some on the strong side with gusty winds and small hail. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Near daily chances for showers and thunderstorm activity in the afternoon and evening hours. Storms on Saturday will be on the strong to severe side particularly. .Spotter information statement... Spotters encouraged to report any thunderstorm wind damage and hail. WYZ101-104-105-109>111-113-115-182000- Converse County Lower Elevations-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Upper North Platte River Basin- Laramie Valley- 156 PM MDT Thu Jun 17 2021 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Elevated fire weather conditions with gusty winds and low humidity values for quick fire growth. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Elevated fire weather conditions with gusty winds and low humidity values for quick fire growth Saturday and again Tuesday through Wednesday. .Spotter information statement... Spotter activation will not be needed. WYZ103-106-112-114-116-117-182000- North Laramie Range- Central Laramie Range and Southwest Platte County- Sierra Madre Range-Snowy Range-South Laramie Range- South Laramie Range Foothills- 156 PM MDT Thu Jun 17 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Red Flag Warning for critical fire weather conditions is in effect through 7 PM MDT today. Gusty winds up to 30 mph and low humidity into single digits will promote extreme fire growth. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Elevated to critical fire weather conditions possible Saturday and again Tuesday through Wednesday. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 17, 7:09 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
709 PM MDT Thu Jun 17 2021
WYZ117-118-180145-
Central Laramie County WY-South Laramie Range Foothills WY-
709 PM MDT Thu Jun 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LARAMIE COUNTY
UNTIL 745 PM MDT...
At 708 PM MDT, Doppler radar was tracking a strong thunderstorm near
South Greeley, or near Cheyenne, moving east at 20 mph.
Wind gusts of 50 to 55 mph will be likely with this storm.
This storm will remain over mainly rural areas of south central
Laramie County, including the following locations...Fox Farm-College
and South Greeley High.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4102 10486 4111 10483 4113 10449 4100 10454
4100 10466
TIME...MOT...LOC 0108Z 274DEG 18KT 4106 10475
JamskiThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 2:29 AM MDT | Fire Weather Watch | CYS | 17 hr | |
| Jun 18, 12:10 PM MDT | Special Weather Statement | CYS | Sioux | 35 min |
| Jun 18, 12:49 PM MDT | Special Weather Statement | CYS | Sioux | 41 min |
| Jun 18, 1:49 PM MDT | Special Weather Statement | CYS | Sioux | 41 min |
| Jun 18, 2:41 PM MDT | Special Weather Statement | CYS | Box Butte | 49 min |
| Jun 18, 3:24 PM MDT | Special Weather Statement | CYS | Morrill | 51 min |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.